The Sard conjecture on Martinet surfaces

Abstract : Given a totally nonholonomic distribution of rank two on a three-dimensional manifold we investigate the size of the set of points that can be reached by singular horizontal paths starting from a same point. In this setting, the Sard conjecture states that that set should be a subset of the so-called Martinet surface of 2-dimensional Hausdorff measure zero. We prove that the conjecture holds in the case where the Martinet surface is smooth. Moreover, we address the case of singular real-analytic Martinet surfaces and show that the result holds true under an assumption of non-transversality of the distribution on the singular set of the Martinet surface. Our methods rely on the control of the divergence of vector fields generating the trace of the distribution on the Martinet surface and some techniques of resolution of singularities.
Document type :
Journal articles
Complete list of metadatas

Cited literature [24 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-01411456
Contributor : Ludovic Rifford <>
Submitted on : Wednesday, December 7, 2016 - 3:03:10 PM
Last modification on : Friday, November 16, 2018 - 1:19:06 PM
Long-term archiving on : Monday, March 20, 2017 - 5:54:18 PM

File

BR_Martinet.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-01411456, version 1
  • ARXIV : 1608.04122

Citation

A Belotto da Silva, Ludovic Rifford. The Sard conjecture on Martinet surfaces. Duke Mathematical Journal, Duke University Press, 2018, 167 (8), pp.1433-1471. ⟨hal-01411456⟩

Share

Metrics

Record views

336

Files downloads

240